Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are loose stools, fatigue and low appetite side effects of taking Medrol?

The day after completion of the 6 days of Medrol I felt a little weak and lethargic. Then started with loose stools that are with yellow liquid and what little is semi formed is also yellow. I have no appetite and what little I eat causes almost immediate trip to bathroom. These symptoms continued for the third day after last dose of the Medrol. Is this likely an effect of the Medrol?
Mon, 9 Sep 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Loose stools are not a common side effect of Medrol. Maybe you had a viral infection of your stomach and bowel called gastroenteritis.
This may cause diarrhea, loss of appetite, weakness and in some cases fever, nausea, vomiting, etc. It generally lasts 3-5 days and goes away spontaneously.

I hope this answers your query. I remain at your disposal in case further medical assistance is needed.

Regards,
Dr. Antoneta Zotaj
General and Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been searching for this tablet Codiene as referred by Dr. Ravindranath diabetologist in this forum – I am not able to find this tablet in any medical shop. Is there any other name/substitute and is there any specific Mg that I should take? Can I also get some help in getting out of my basic problem which is given below Frequent bowel movement? I had asked a question in this forum which states as given below: I am 45 years male, weigh about 150 kgs and 6 feet 1 inch tall. I do regularly tread mill exercises. I had fistula operations 4 years back. I am a diabetic and take Volix 0.2mg, Janumet 1000/50 half tablet and Telma 80 H in the morning. I take metalor 25xr and Citapyn xt 500mg in the night. I take stalopalm everyday night half tablet. I have frequent bowel movement about 6 times a day. Morning when I get up, I can’t hold my bowels even for 2 mins. After every meal I fell/go for a bowel movement. Has this bowel movement got any thing to do with metformine? My sugar levels are always under control that is 90/100 while fasting and about 140/150 after food. My family history parents are obese, having diabetes and blood pressure. For this I got a prompt reply[ Thank you Doctor ] from Dr. Ravindranath as given below: it is a fact that metformin may cause gas , indigestion or loose stools!but not so many trips to the loo.because you are an obese guy you need metformin to suppress your appetite but you are taking volix too which may cause these more often Diabetes itself may cause diabetic diarrhea because of autnomic neuropathy first you may stop volix,add codiene tab twice a day,with green or black tea.,after deworming and a motion test to exclude amebiasis or giardiasis wish you a better bottom to keep you top”

doctor1 MD

I have just stopped taking the HCG drops and am on the low carb maintenance portion of diet. My stools have been soft and light brown in color but for 2 days since I have stopped drops there is what appears to be round spots of brown-black oil floating in toilet and on stool. Any thoughts?

doctor1 MD

My mom has recently been taken off Metformin after taking it for over 10 years. She now strictly on insulin. She s 81 years of age. It s been a month now that she s off Metformin and she s experiencing digestive problems, loss of appetite, chills, rash , pain in the abdominal area and extreme fatigue. Is what she s feeling due to the removal of metaformin? Are there side effects associated with stoppage of this medication